MAUDE Adverse Event Report: MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS
Model Number 206967
Medical Device Problem Codes Break (1069); Fracture (1260); Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Back end of the end effector broke off during reaming.Case type: tha.
 
Additional Manufacturer Narrative
It was reported that back end of the end effector broke off during reaming.Product evaluation and results: "visual inspection: visual inspection confirms failed locking mechanism.The 202866 release knob is missing.There is oxidation and discoloration on the 202870 slide assembly, 202862 ball retainer.The 206966 reamer barrell has fractures/cracks at the degree markers.Dimensional inspection: dimensional inspection was not completed as visual inspection clearly shows the failure of the device.Functional inspection: functional inspection as not completed as visual inspection clearly shows the failure of the device.Material analysis: material analysis was completed as part of the root cause investigation of capa 1450905." product history review: review of the product history records indicate 47 devices were manufactured under lot 19540615 and (b)(4) devices were accepted into final stock on 10/19/2016.Review of qt 16-10-0052 revealed that (b)(4) devices were re inspected and 1 was accepted into final stock on 08/23/2019.It also revealed that the non conformance is not related to the failure alleged in this complaint.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 206967, lot 19540615 shows 10 additional complaints related to the failure in this investigation.Conclusions: the failure is confirmed via visual inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
Back end of the end effector broke off during reaming.Case type: tha.

Brand Name
HIP END EFFECTOR, VARIABLE ANGLE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9327523
Report Number3005985723-2019-00805
Device Sequence Number19394098
Product Code OLO
UDI-Device Identifier00848486022167
UDI-Public00848486022167
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number206967
Device Catalogue Number206967
Device Lot Number1901187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer12/27/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;